MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALVE WITH TEFLON CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALVE WITH TEFLON CUFF; HEART-VALVE, MECHANICAL
Model Number 23MTJ-503
Medical Device Problem Codes Patient Device Interaction Problem (4001); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 23mm masters series heart valve with expanded teflon was implanted.The leaflets were functioning normally until early (b)(6) 2025.On (b)(6) 2025, there was "concern that the valve may have become stuck." echocardiography was performed which showed stuck leaflets.Thrombus had accumulated at the pivot and the valve was explanted.Upon explant, leaflet function was tested and "were stuck due to material adhered to the pivot." a new 25mm non-abbott device was implanted.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of leaflet incomplete coaptation and thrombus found upon explant of the device was reported.The device was returned to abbott for investigation and found torn cuff.Both leaflet were intact and able to open and close freely.The valve was unable to be rotated freely.Hydrodynamic testing upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, including functional testing at the time of manufacturing, and the product met all specifications.The cause of the reported incomplete coaptation could not be conclusively determined.No thrombus was found upon device return.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES HEART VALVE WITH TEFLON CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22833926
Report Number2135147-2025-04625
Device Sequence Number9567043
Product Code LWQ
UDI-Device Identifier05414734053600
UDI-Public(01)05414734053600(17)270120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number23MTJ-503
Device Catalogue Number23MTJ-503
Device Lot Number8305048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale